Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 7, 2021Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 7, 2021, 1:02 PM CDT for Osage County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 1:02 PM CDT (18:02 UTC)
Expired
Jul 7, 2021, 1:45 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK

County Osage County, OK

The radar

The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

199 
WWUS84 KTSA 071802
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
102 PM CDT Wed Jul 7 2021
 
OKZ054-071845-
Osage OK-
102 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
145 PM CDT...

At 102 PM CDT, strong thunderstorms were located 5 miles south of 
Hardy, moving southeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Shidler...                        Grainola...
Foraker...                        Webb City...
Apperson...                       

LAT...LON 3700 9646 3666 9667 3677 9680 3678 9679
      3678 9675 3700 9675
TIME...MOT...LOC 1802Z 298DEG 12KT 3690 9679 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 7, 12:14 PM CDT, 48 minutes earlier.

Area forecast discussion, Jul 7, 12:14 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1214 PM CDT Wed Jul 7 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG
Coverage of RA/TSRA into the evening will remain low enough across SE
OK and NW AR for VCTS mention for a few hours this afternoon. Best
chances for TSRA will be at KBVO late afternoon into the early evening
with convection that develops ahead of a surface boundary. VFR ceiling
elements are expected to prevail through the period, with MVFR
vsbys expected where thunder occurs.

&&

.PREV DISCUSSION... /Issued 1041 AM CDT Wed Jul 7 2021/

DISCUSSION...
Localized showers and storms across SE OK have persisted for much
of the morning, so have updated PoPs in a few areas south of I-40 in
SE OK to reflect latest trends. Elsewhere, widely scattered/scattered
activity expected this afternoon across northern zones with an
approaching frontal boundary, and further south with ongoing
activity and additional development resulting from daytime
heating. Afternoon max temps look good, so will leave them as they
are along with the remaining first period elements.

Updated ZFP/PFM/AFM out shortly.

PREV DISCUSSION... /Issued 635 AM CDT Wed Jul 7 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered/broken mid and high clouds are expected to remain common
across the CWA through the TAF period as an approaching boundary
moves into Northeast Oklahoma. Widely scattered showers/storms
will also be possible through the TAF period with the greater
potential this afternoon/evening across Northeast Oklahoma. In
response will continue with VCSH/Tempo/Prob30 groups for timing at
BVO/TUL/RVS. For the rest of the TAF sites...a slight chances for
precip is possible though with limited coverage will hold off on
mentioning at this time. Winds through the period look to be light
from a variable to southwesterly direction. VFR conditions are
forecast...though a brief period of MVFR conditions may be
possible within any convection.

PREV DISCUSSION... /Issued 424 AM CDT Wed Jul 7 2021/

DISCUSSION...
A weak frontal boundary will sag south into the area late this
afternoon and tonight bringing widely scattered showers and
thunderstorms. A few showers and storms may linger into Thursday
from northwest Arkansas to southeast Oklahoma. Organized severe
weather is not expected today or Thursday.

A stronger cold front will push south into the area Saturday
evening into Sunday as a strong upper level system tracks from the
central plains into the upper Midwest. Showers and thunderstorms
will be more numerous with this system, and there will be some
potential for severe storms, mainly late Saturday afternoon and
evening.

Cooler temperatures will follow this system for Sunday and Monday,
with a return to more seasonable temperatures likely by the middle
of next week.

Removed the National Blend of Models pops for early next week, but
otherwise stayed close to the NBM.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Jul 7, 12:46 PM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1246 PM CDT Wed Jul 7 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1246 PM CDT Wed Jul 7 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms are ongoing across southeast Oklahoma and
northwest Arkansas as a weak upper impulse moving across the area
interacts with a warm, humid environment. Further north across
northeast Oklahoma, scattered thunderstorms are expected later this
afternoon and evening ahead of a weak cold front that will
approach from Kansas. Severe weather is unlikely through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.

EXTENDED DISCUSSION...
A stronger cold front will approach the area late Saturday
afternoon and evening, with scattered to numerous thunderstorms
expected in its vicinity. Some severe weather risk will exist with
these storms, along with the potential for locally heavy
rainfall.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 7, 1:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
102 PM CDT Wed Jul 7 2021

OKZ054-071845-
Osage OK-
102 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
145 PM CDT...

At 102 PM CDT, strong thunderstorms were located 5 miles south of
Hardy, moving southeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Shidler...                        Grainola...
Foraker...                        Webb City...
Apperson...

LAT...LON 3700 9646 3666 9667 3677 9680 3678 9679
      3678 9675 3700 9675
TIME...MOT...LOC 1802Z 298DEG 12KT 3690 9679

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.